MAUDE Adverse Event Report: URESIL, LLC GP GENERAL PURPOSE DRAINAGE CATHETER

URESIL, LLC GP GENERAL PURPOSE DRAINAGE CATHETER
Model Number GPL2-1230H
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Codes High White Blood Cell Count (4594); Bacteremia (4846)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product not available; not able to examine the device.Uresil's risk management indicates a potential failure/hazard of catheter hub fails (e.G., breaks, cracks, detaches, including when engaged by user for flushing / attachment of drainage collecting device or other drainage accessory), which is assigned degree of severity "negligible" and acceptable rate of occurrence "1 in 1000 (occasional)": "luer cracks when engaged by user for flushing/attachment of drainage collecting device or other drainage accessory" with potential outcome "might require catheter replacement." this can occur when the luer is overtightened when the user is attempting to ensure a leakproof connection.Trend analysis of complaints indicates that the occurrence rate of cracked luer is below that indicated as acceptable in risk management as well as below the threshold set in quality objectives/metrics.No issues noted in manufacturing records.100% catheter pressure leak testing is performed on assembled products to ensure the catheter does not leak above specification values.Regular pull and torque testing is performed on the assembled catheter hub to ensure strength and torque characteristics are within specifications.Injection molding and process validation has been performed on the catheter hub and luer assembly to ensure effectiveness and repeatability of the processes performed.The ifu states not to overtighten the connection when engaging the luer.These steps mitigate the risk of this hazard as far as possible.
 
Event or Problem Description
Narrative from healthcare facility: patient presenting with persistent rlq periappendiceal abscess, associated recurrent infection, and broken/malfunctioning percutaneous drain.The current management framework is to have this cavity fully drained and collapsed and then to undergo interval appendectomy.On initial admission exam, hr in 120s, no measured fever in ed, very tender in rlq.Drain not holding suction (luer lock cracked).Wbc 20.Sepsis fluids initiated.Ct scan demonstrates persistent (but decreased) walled-off abscess.Previous 8cm, now 5cm.The hub [luer] of the drain was fractured.Therefore, the jp [jackson-pratt] bulb could not be attached to effectively drain the abscess.The drain malfunction directly lead to abscess progression, elevated white blood cell count and fever.The clinical picture was consistent with bacteremia.The patient became so ill, that she could not wait for outpatient treatment.She came to the er and was directly admitted to the hospital.Patient has since been discharged from the hospital.

Brand Name
GP GENERAL PURPOSE DRAINAGE CATHETER
Common Device Name
GENERAL PURPOSE DRAINAGE CATHETER
Manufacturer (Section D)
URESIL, LLC
5418 w touhy ave
skokie IL 60077
Manufacturer (Section G)
URESIL, LLC
5418 w touhy ave
skokie IL 60077
Manufacturer Contact
courtney wallace
5418 w touhy ave
skokie, IL 60077
8479820200
MDR Report Key22030987
Report Number1450395-2025-00001
Device Sequence Number8142019
Product Code GBO
UDI-Device Identifier00817640020066
UDI-Public00817640020066
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGPL2-1230H
Device Catalogue NumberGPL2-1230H
Device Lot Number4G750
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Initial Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age42 YR
Patient SexFemale
Patient Weight70 KG